Jump to content

Recommended Posts

Hope everyone is doing well today. Especially you Mally. Saw my Oncologist last Monday before my Opdivo infusion. He informed me that new studies had been done showing that they can double the dose of Opdivo and give it every 4 weeks rather than every 2 weeks. Has anyone else heard anything about this? I'm going to do a little web searching and see if I find it. This Oncologist is kind of pioneering in his approach as he's the same one who gave me SBRT for my original 3 lung tumors. My Opdivo schedule has already been changed from a one hour to thirty minute infusion time. And every 4 weeks would be more convenient. Just hadn't heard about either of these changes anywhere else so throwing it out to see if anyone else has. 

Judy M. 

Share this post


Link to post
Share on other sites

Just found where this was approved by the FDA on my web search. So, this does appear to be a new option. I drive about 80 miles round trip for all my treatments, so this might be helpful for patients like myself. 

Judy M. 

Share this post


Link to post
Share on other sites

How are you going Judy ? Are you having 4 weekly doses of opdivo now ? I havent heard anything about having treatments less often here ...do you get any little itchy hives on your arms and legs ? It a little annoying but managable and no other side effects so all good ....

Share this post


Link to post
Share on other sites

Hi Mally

No. Doc never switched me to a double dose every 4 weeks. Just told me about it. Not sure I'd have wanted to do that anyway since what we were doing was working. Latest scans are iffy. Radiogist sees progression, but Oncologist says maybe not because what is there isn't shaped like cancer usually is. He thinks it may be scar tissue from the SBRT type radiation I had. So he's ordered a PET and bone scan and continued the Opdivo. I haven't had any itchy bumps. I do have a leg with an awful lot of inflammatory edema, pain, and swelling that has been getting worse ever since I began the Opdivo. Thought it was the met in my hip but latest scans show that is gone as the result of the ablation I had. Beginning to wonder if it's some sort of inflammatory arthritis  caused or aggravated by the Opdivo. Being referred to a Palliative Care doc to see if he can help. I know a steroid would help with the inflammation  but my Oncologist says no steroids because they work against the Opdivo. But now I'm reading on line that this may not be true. Haven't heard of  anyone having this side effect except those who have Rheumatoid Arthritis which Oncologist says I don't because it's bilateral and begins in the small joints. So, things are all just pretty much up in the air and I'm back to our usual waiting game. Glad things are going well for you. Thanks for asking  and letting me share what's going on again. I keep hoping someone will have had this inflammatory edema in joints and I'll get some feedback. 

Judy M. 

Share this post


Link to post
Share on other sites

Im sorry to hear you are going through this and i hooe your oncologist is right and its just scar tissue from previous treatment and i thought i heard in the beginning of my treatments that edema in the lower body was a common side effect of the opdivo ...please keep me updated on your pet and bone scan and im sending healing thoughts your way ..

Share this post


Link to post
Share on other sites

Thanks for the good thoughts Mally. And for telling me about hearing the edema in lower body as a side effect. First I've heard about that. I'll do some research. 

Judy M. 

Share this post


Link to post
Share on other sites

My infusion time was changed from an hour to half an hour last month.  I was every two weeks and did not hear of a change.  Last week CT results were not good so they are taking me off opdiva now, will find out options in October.

Share this post


Link to post
Share on other sites

When I was having Opdivo infusions they also changed my infusion time to 30 minutes rather than an hour. Had progression, so no longer having it now. 

Judy M. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×